EconPapers    
Economics at your fingertips  
 

Financial segmentation and collateralized debt in infinite-horizon economies

Miguel Iraola, Fabián Sepúlveda and Juan Pablo Torres-Martinez

Journal of Mathematical Economics, 2019, vol. 80, issue C, 56-69

Abstract: In this paper we address equilibrium existence in economies with default, long-term collateralized debt, and financial market segmentation. We first prove equilibrium existence in the finite-horizon case of our model, by adapting techniques recently applied in two-period economies with segmented financial markets. We then show that a competitive equilibrium exists for infinite-horizon economies when credit markets are composed of finite-lived contracts or infinite-lived contracts that can be refinanced over time. Finally, we show that if credit markets include infinite-lived contracts that cannot be refinanced, an equilibrium exists when per-period utility functions are either additive in at least one commodity or satisfy a substitution condition, which holds for unbounded per-period utility functions. We illustrate our contributions by providing examples of economies that conform with the assumptions of each of our equilibrium existence results.

Keywords: Infinite-horizon economies; Financial segmentation; Non-recourse collateralized loans (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818301253
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:80:y:2019:i:c:p:56-69

DOI: 10.1016/j.jmateco.2018.10.007

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:mateco:v:80:y:2019:i:c:p:56-69